68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Thankyou all so much

4 REPLIES 4
Guest user
Not applicable

Re: Thankyou all so much

Hi there Angeleyes,

Oh I am so sorry to hear about your dad, must have been very hard for you to deal with in the circumstances. I heard today about a woman who was diagnosed with vicious BC a month after her husband died . . .

Tamoxifen sucks - I sleep with a towel and get up regularly during the night to change pjs. In fact now I just sleep in XXL large t-shirts and cotton panties as they are easier to rip off! (My husband should be extremely excited by my displays of wantonness, but is not!) Despite the fact that I am seriously anti-medication and have always seen a homoeopath (except I have no option under the present circumstances) I don't know what I would do without sleeping tablets. I take something called Zopiclone (generic name), it was apparently given to pilots during the Gulf War because when you wake up you don't feel groggy. I don't know what the UK equivalent is (I live in South Africa). It gives me about 3 to 4 hours sleep a night, before the bloody sweats start . . . . (I suppose the fact that 4 cats, plus a husband, sleep on the bed with me doesn't help!). And lets not talk about "Tamoxifen tummy" (which just won't budge no matter how many sit ups you do) and a fanny like the Sahara Desert, and bursting into tears every time someone looks sideways at you!

Hang in there, and remember that we are all here for you.

Hugs, Barbara

princess18
Member

Re: Thankyou all so much

Hi angeleyes,

you're defo not alone in feeling yuk on Tamoxifen. Sorry to hear about your dad, I lost my dad to non-hodgkins lymphoma when I was 16 and it was horrendous to say the least!

You take care of yourself,

Kelly
-x-

ForumMember
Member

Re: Thankyou all so much

I've been on Tamoxifen for 2 years and it does get better. That or you get used to it. Don't get me wrong, I do fully understand how you both feel but I just wanted to say "hang in". I take a mild dose of antidepressants ( about a quarter of the dose prescribed for me). I reduced the dose as it made me v tired. I can cope with this tiny dose but feel dreadful without it. For those suffering depression, anxiety, weepiness etc it might be worth asking for some SSRI anti depressants. Mine is Citalopram and, latest research has found it might be helpful in preventing breast cancer.

I still don't sleep wonderfully unless I take a Nytol ( not the herbal ones but full strength ) but don't like taking too many pills so I am often wandering the house in the small hours. I also get vivid disturbing dreams which I just try to laugh off now instead of fretting over them and all the other crap associated with this drug BUT I am doing my best to prevent a recurrence so will soldier on as long as I can.

Love to everyone
Debbie

quarteter
Member

Re: Thankyou all so much

Hi angeleyes, I am struggling a lot at the moment with the tamoxifen after a month, sleepless nights and severe depression. You will get a lot of support on here. So sorry about your dad, my brother died of a heart attack 3 months before I got cancer and I miss him terribly too. Life is unfair. I'm going to ring the helpline today, as yesterday felt like crawling under a rock forever! Big hugs
Liz x

angeleyes
Member

Thankyou all so much

I was diagnosed with breast cancer in 2006.. I'm on tamoxifen and I am just so glad i came here to have a read. Its so nice to know that I'm not the only one that feels yukk on tamoxifen. I find myself awake most mornings at 4am, have hot flushes non stop, anxious and lots more but i wont keep on. I lost my dad to cancer this July which was absolutely heartbreaking as i've always been a Daddy's girl. Just want to say its so nice to know that i am not alone in the way i feel...Thanks everyone x x x x